Alert archive / California / Gale Warnings in 2010
Gale Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jan 20, 2010, 2:18 AM PST. It took effect at Jan 20, 2010, 4:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 2:18 AM PST (10:18 UTC)
- In effect from
- Jan 20, 2010, 4:00 PM PST
- Expired
- Jan 20, 2010, 1:21 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jan 19, 9:00 PM PST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 19, 9:00 PM PST, 5 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PST TUE JAN 19 2010 .SYNOPSIS... A SERIES OF POWERFUL PACIFIC STORMS WILL CONTINUE TO MOVE THROUGH THE REGION THROUGH THE END OF THE WEEK. THESE WILL BRING HIGH WINDS...STRONG THUNDERSTORMS...HEAVY RAIN AND SNOW TO THE MOUNTAINS. OVER THE COASTAL WATERS...STRONG WINDS AND WILL PRODUCE HIGH SEAS AND DANGEROUS SURF CONDITIONS WITH POSSIBLE COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE OVER THE WEEKEND. && .SHORT TERM (TODAY-FRI)... THE THIRD IN A SERIES OF VERY POWERFUL STORMS IS POISED TO HIT CALIFORNIA ON WEDNESDAY. THIS STORM LOOKS TO BE EVEN MORE POWERFUL THAN THE STORMS THAT MOVED THROUGH THE REGION THE LAST THREE DAYS. AT THIS TIME...THERE IS A LULL IN THE WEATHER ACTIVITY WITH THE REGIONAL RADARS SHOWING ONLY SOME WIDELY SCATTERED SHOWERS OVER THE REGION UNDER PARTLY CLOUDY SKIES. THIS LULL WILL END WEDNESDAY MORNING OVER THE CENTRAL COAST AS WINDS PICK UP AND SHOWERS BEGIN TO INTENSIFY. THE STORM SYSTEM WILL MOVE RAPIDLY SOUTH AND EAST TOWARDS LA...TO ARRIVE IN THE METRO AREA AROUND MID DAY. THIS SYSTEM WILL HAVE EXTREMELY STRONG SOUTHERLY WINDS AHEAD OF IT. WINDS OVER THE CENTRAL COAST WILL BE WIDESPREAD 40 TO 60 MPH DEVELOPING IN THE MORNING HOURS. BY NOON...WINDS IN THE MOUNTAINS WILL BE GUSTING 60 TO OVER 80 MPH...WITH THE HIGHEST GUSTS BEING IN THE FAVORED PASSES SUCH AS THE I5 CORRIDOR. STRONG WINDS ARE EXPECTED TO SURFACE ALONG THE SOUTH COASTS BEGINNING BEFORE NOON...WITH VERY STRONG AND DAMAGING WINDS SPREADING SOUTHEAST ALONG THE COASTS AND VALLEYS OF SANTA BARABARA...VENTURA AND LA COUNTIES DURING THE AFTERNOON. WIND GUSTS IN THIS REGION WILL LIKELY TOP OUT AS HIGH AS 60 MPH WITH EVEN STRONGER WINDS LIKELY OVER THE HIGHER FOOTHILLS AND THE SANTA MONICA MOUNTAINS...WHERE WINDS OF 70 MPH ARE POSSIBLE. WINDS WILL DIMINISH FROM THE WEST THROUGH THE AFTERNOON...WITH STRONG WINDS LINGERING OVER LA COUNTY INTO THE EVENING HOURS BEFORE DIMINISHING. THE SYSTEM IS EXPECTED TO BE FAST MOVING...BUT RAINFALL RATES WILL BE INTENSE...SO ACCUMULATIONS SHOULD STILL BE PRETTY SIGNIFICANT. LOOK FOR ADDITIONAL RAINFALL TOTALS THROUGH WEDNESDAY EVENING OF 1-2 INCHES OVER THE COASTAL AND VALLEY AREAS...WITH 2-4 INCHES IN THE FOOTHILLS AND MOUNTAINS...LOCALLY UP TO 5 INCHES. PEAK HOURLY RAINFALL RATES OF 0.75-1.00 INCH PER HOUR ARE EXPECTED...WITH LOCAL RATES UP TO 1.25-1.50 INCHES PER HOUR OVER FAVORED SOUTH FACING SLOPES AND UNDER ANY THUNDERSTORMS THAT DEVELOP. THE HEAVIEST RAINFALL FOR THIS PERIOD IS EXPECTED WEDNESDAY MORNING OVER SANTA BARBARA AND SAN LUIS OBSIPO COUNTIES...AND WEDNESDAY AFTERNOON OVER VENTURA AND LOS ANGELES COUNTIES. SNOW TOTALS THROUGH 10 PM PST WEDNESDAY ABOVE 6000 FEET ELEVATION COULD RANGE BETWEEN 1 AND 2 FEET WITH UP TO 3 FEET ACCUMULATIONS OVER THE HIGHER ELEVATIONS OF THE SAN GABRIEL RANGE. CONDITIONS SHOULD IMPROVE AGAIN TEMPORARILY WEDNESDAY EVENING AND EARLY THURSDAY...BUT THEN ANOTHER STORM WILL RAKE SOUTHERN CALIFORNIA ON THURSDAY. AT THIS TIME IT LOOKS LIKE THIS SYSTEM WILL PRODUCED RAINFALL RATES AND ACCUMULATIONS AT LEAST MATCHING THOSE EXPECTED WITH WEDNESDAYS STORM. BUT THIS STORM WILL HAVE SIGNIFICANT DIFFERENCES. INSTEAD OF MOVING IN FROM THE WEST...THE SURFACE FEATURE OF THIS STORM MOVES IN FROM THE SOUTHWEST WITH A STRONG SURFACE LOW MOVING NORTHEAST THROUGH THE BIGHT AND ONSHORE NEAR VENTURA COUNTY. THIS WILL GENERATE VERY STRONG SOUTHERLY WINDS AGAIN OVER THE MOUNTAINS AND THE CALIFORNIA BIGHT. THIS SYSTEM IS EXPECTED TO BE COLDER WITH LOWER SNOW LEVELS. IT SHOULD ALSO BE VERY UNSTABLE POSSIBLY PRODUCING ANOTHER ROUND OF SEVERE WEATHER WITH THE THREAT FOR WATERSPOUTS AND SMALL TORNADOS. WITH COLD AIR ALOFT...THINGS WILL REMAIN UNSTABLE THROUGH FRIDAY. THIS WILL BRING A CONTINUING THREAT FOR SHOWERS AND THUNDERSTORMS WITH SMALL HAIL. WHILE THERE WILL BE THE THREAT FOR BRIEF HEAVY DOWNPOURS ON FRIDAY WITH THE THUNDERSTORMS...AT THIS TIME WE ARE NOT EXPECTING THE RETURN OF WIDESPREAD HEAVY RAINS. .LONG TERM (SAT-TUE)...MEDIUM RANGE MODELS IN GENERALLY GOOD AGREEMENT ON LARGE SCALE FEATURES...WITH SOME MINOR TIMING DIFFERENCES BY MON NIGHT AND TUE. BOTH THE EC AND GFS CALL FOR AN UPPER RIDGE TO BUILD IN OVER THE REGION ON SATURDAY...GIVING US A FAIR WEATHER PATTERN AND DRY CONDITIONS THROUGH THE WEEKEND AND MOST OF MONDAY. BOTH MODELS HAVE A STORM SYSTEM MOVING ONTO THE CENTRAL COAST LATE MONDAY...THEN MOVING SOUTH OF POINT CONCEPTION ON TUESDAY GIVING US THE POTENTIAL FOR A CHANCE FOR SHOWERS. .AVIATION... 20/0500Z. VFR CONDS LIKELY THIS EVENING AND OVERNIGHT WITH ONLY A SLIGHT CHANCE OF A SHOWER OR A TSTM. ANOTHER POWERFUL COLD FRONT WILL MOVE THROUGH THE CENTRAL COAST FROM 15Z-23Z AND THROUGH L.A. COUNTY FROM 18Z TO 00Z. IN ADDITION TO HEAVY RAIN AND IFR CIGS THIS FRONT WILL PRODUCE VERY STRONG SOUTH TO SOUTHEAST WINDS. THE MTN PASSES WILL BE UNFLYABLE DURING THE FRONTAL PASSAGE. KLAX...GOOD CONFIDENCE IN TAF THROUGH 15Z. CIGS AND VIS WILL VARY QUICKLY AND OFTEN BETWEEN IFR AND MVFR CATEGORIES FROM 15Z TO 00Z. EAST WINDS FROM 8 TO 12 KT ARE LIKELY FROM 12Z TO AROUND 15Z. VERY STRONG SOUTHERLY WINDS WITH GUSTS TO 45 KT OR GREATER ARE LIKELY LATE IN THE MORNING THROUGH THE AFTERNOON. KBUR...GOOD CONFIDENCE IN TAF THROUGH 15Z. CIGS AND VIS WILL VARY QUICKLY AND OFTEN BETWEEN IFR AND MVFR CATEGORIES FROM 15Z TO 00Z. STRONG SOUTH WINDS WITH GUSTS TO 45 MPH ARE LIKELY LATE IN THE MORNING THROUGH THE AFTERNOON. THESE WINDS WILL CREATE MDT-SVR TURBULENCE SFC-070. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). WINTER STORM WATCH (SEE LAXWSWLOX). COASTAL FLOOD WATCH (SEE LAXCFWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). STORM WATCH (SEE LAXMWWLOX). && PUBLIC...DANIELSON AVIATION...RORKE SYNOPSIS...HOFFER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 20, 12:06 AM PST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1206 AM PST WED JAN 20 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-210806- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1206 AM PST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY AND TONIGHT...BRINGING STRONG THUNDERSTORMS...HEAVY RAIN AND SNOW...AND VERY GUSTY WINDS. GIVEN THE AMOUNT OF RAIN EXPECTED AND THE ANTICIPATED RAINFALL RATES...MUD AND DEBRIS WILL BE POSSIBLE IN AND AROUND RECENT BURN AREAS. NEAR THE COAST AND ACROSS THE COASTAL WATERS...A LARGE WESTERLY SWELL WILL COMBINE WITH LARGE WIND WAVES TO PRODUCE VERY DANGEROUS SEAS. NEAR THE COAST...HIGH SURF CONDITIONS WILL CONTINUE WITH THE POSSIBILITY OF COASTAL FLOODING. IF ANY THUNDERSTORM DEVELOP... WATERSPOUTS WILL BE POSSIBLE OVER THE ENTIRE COASTAL WATERS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A POWERFUL PACIFIC STORM SYSTEM WILL EXIT THE REGION ON THURSDAY. NUMEROUS SHOWERS BEHIND THE SYSTEM WILL CONTINUE TO PRODUCE ACCUMULATING SNOWFALL IN THE MOUNTAINS. NEAR THE COAST AND ACROSS THE COASTAL WATERS...A LARGE WESTERLY SWELL WILL CONTINUE THROUGH FRIDAY. NEAR THE COAST...HIGH SURF CONDITIONS WILL CONTINUE. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Special weather statement, Jan 19, 9:13 PM PST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 913 PM PST TUE JAN 19 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-201415- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 913 PM PST TUE JAN 19 2010 ...POWERFUL AND VIGOROUS STORM SYSTEM TO AFFECT THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT... ...POTENTIAL FOR STRONG THUNDERSTORMS...DAMAGING WINDS...HEAVY RAINFALL ON WEDNESDAY AND WEDNESDAY NIGHT... ANOTHER STORM SYSTEM WILL IMPACT THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THIS STORM WILL BE POWERFUL AND VIGOROUS...WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL...VERY STRONG AND DAMAGING WINDS...TREACHEROUS MOUNTAIN DRIVING CONDITIONS...AND HIGH SURF SLAMMING THE BEACHES AND HARBORS. THE SYSTEM IMPACTING THE AREA FOR TONIGHT WILL CONTINUE TO GRADUALLY EXIT THE REGION. SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGHOUT TONIGHT AND INTO EARLY WEDNESDAY MORNING. SNOW LEVELS WILL REMAIN AROUND 5000 FEET TONIGHT....LOCALLY LOWERING TO 3500 FEET IN HEAVIER SHOWERS. THE NEXT STORM SYSTEM WILL SPREAD OVER THE AREA FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE ON WEDNESDAY WITH THIS SYSTEM. THE HEAVIEST RAINFALL WILL SPREAD INTO THE AREA BETWEEN 10 AM AND 8 PM ON WEDNESDAY. RAINFALL RATES WILL RANGE FROM THREE-QUARTERS OF AN INCH TO ONE INCH PER HOUR...WITH LOCAL RATES UP TO 1.50 INCHES PER HOUR ACROSS SOUTH-FACING SLOPES. TOTAL RAINFALL ACCUMULATIONS WILL RANGE FROM ONE INCH TO TWO INCHES OVER COASTS AND VALLEYS...WITH TWO TO FOUR INCHES IN THE MOUNTAINS. LOCAL AMOUNTS UP TO FIVE INCHES ARE POSSIBLE ALONG SOUTH FACING SLOPES. WITH THE AMOUNT OF INSTABILITY WITH THIS SYSTEM...THERE IS A HIGH POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND TORRENTIAL DOWNPOURS. ATMOSPHERIC CONDITIONS WILL ALSO BE FAVORABLE FOR ISOLATED WEAK TORNADOES WHICH COULD FORM OVER LAND OR MOVE ASHORE AFTER FORMING AS WATERSPOUTS. VERY STRONG...AND POTENTIALLY DAMAGING WINDS ARE ALSO POSSIBLE OVER THE AREA ON WEDNESDAY THROUGH NIGHT. BY WEDNESDAY NIGHT...IT COULD BE HIGHLY POSSIBLE OF MANY STORM REPORTS OF DOWNED TREE LIMBS AND BRANCHES AREAWIDE. SOME COASTAL AND VALLEY AREAS MAY BE UNUSUALLY AFFECTED BY STRONG AND POTENTIALLY DAMAGING WINDS. THIS POWERFUL STORM HAS THE POTENTIAL TO BRING SOME THE STRONGEST WINDS WE HAVE SEEN IN OVER A DECADE TO MUCH OF SOUTHWEST CALIFORNIA. IN THE MOUNTAIN AREAS...THE WINDS WILL COMBINE WITH THE FALLING SNOW TO PRODUCE NEAR BLIZZARD CONDITIONS AND LOCAL WHITE OUT CONDITIONS POSSIBLE...MAINLY ABOVE 5000 FEET. SNOW ACCUMULATIONS UP TO 6 INCHES LOCALLY WILL OCCUR AND COMBINE WITH THE WINDS GUSTING TO POSSIBLY NEAR 75 MPH MAKING TRAVEL THROUGH THE MOUNTAINS TREACHEROUS. TRAVELING THROUGH THE MOUNTAINS WILL BE HIGHLY DISCOURAGED ON WEDNESDAY AND WEDNESDAY NIGHT. HIGH SURF WILL CONTINUE TO POUND SOUTHWEST AND WEST FACING BEACHES AND HARBORS AT LEAST THROUGH WEDNESDAY NIGHT. HIGH TIDES WILL OCCUR AROUND MIDDAY ON WEDNESDAY...PRESENTING A THREAT FOR WIDESPREAD COASTAL FLOODING IN LOW-LYING AREAS. SWELLS IN EXCESS OF 20 FEET ARE POSSIBLE FOR CENTRAL COAST BEACHES AND HARBORS...WITH THE POTENTIAL OF SWELLS IN EXCESS 10 FEET FOR AREA BEACHES FROM RINCON BEACH SOUTH TO REDONDO BEACH. RESIDENTS OF SOUTHWESTERN CALIFORNIA ARE URGED TO STAY TUNED FOR THE LATEST INFORMATION ON THIS VIGOROUS AND POWERFUL WINTER STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR VISIT OUR WEBSITE AT WEATHER.GOV/LOSANGELES FOR THE LATEST UPDATES OF FORECASTS AND WARNINGS. HALL/KAPLAN
Special weather statement, Jan 20, 12:23 AM PST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1223 AM PST WED JAN 20 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-210300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1223 AM PST WED JAN 20 2010 ...VIGOROUS STORM SYSTEM TO AFFECT THE REGION TODAY AND TONIGHT WITH THE POTENTIAL FOR STRONG THUNDERSTORMS...DAMAGING WINDS...HEAVY RAINS AND MOUNTAIN SNOWS...COASTAL FLOODING...AND DANGEROUS SURF... ANOTHER POWERFUL STORM SYSTEM WILL IMPACT THE AREA TODAY AND TONIGHT. RAIN WILL SPREAD OVER THE AREA THIS MORNING AND BECOME HEAVY AT TIMES. THE HEAVIEST RAIN WILL FALL ACROSS THE REGION BETWEEN 10 AM AND 8 PM. PEAK RAINFALL RATES WILL RANGE FROM THREE-QUARTERS OF AN INCH TO ONE INCH PER HOUR...WITH LOCAL RATES UP TO 1.50 INCHES PER HOUR ACROSS SOUTH-FACING SLOPES AND NEAR THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE 2008 AND 2009 BURN AREAS FOR THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING AND LIFE-THREATENING DEBRIS FLOWS. TOTAL RAINFALL ACCUMULATIONS TODAY AND TONIGHT WILL RANGE FROM ONE TO TWO INCHES OVER COASTAL AND VALLEY AREAS...WITH TWO TO FOUR INCHES IN THE FOOTHILLS AND MOUNTAINS BELOW THE SNOW LEVEL WHICH WILL BE AROUND 5000 FEET. LOCAL RAINFALL TOTALS OVER FIVE INCHES ARE POSSIBLE ALONG SOUTH FACING SLOPES. THE COMBINATION OF STRONG ATMOSPHERIC DYNAMICS AND INSTABILITY WILL BRING A HIGH POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL...WIND GUSTS IN EXCESS OF 60 MPH...AND TORRENTIAL DOWNPOURS. ATMOSPHERIC CONDITIONS WILL ALSO BE FAVORABLE FOR ISOLATED WATERSPOUTS...WHICH CAN ALWAYS COME ASHORE AS WEAK TORNADOES. VERY STRONG AND DAMAGING WINDS WILL LIKELY BE WIDESPREAD ACROSS THE AREA TODAY INTO THIS EVENING...WITH HIGH WIND WARNINGS POSTED FOR MUCH OF SOUTHWEST CALIFORNIA. NUMEROUS DOWNED TREES AND POWER LINES WILL BE POSSIBLE...ALONG WITH THE THREAT OF PROPERTY DAMAGE. EVEN SOME COASTAL AND VALLEY AREAS NOT PRONE TO STRONG WINDS MAY BE AFFECTED BY THESE STRONG AND DAMAGING WINDS. THERE IS THE POTENTIAL FOR SOME OF THE STRONGEST WINDS ASSOCIATED WITH A FRONTAL SYSTEM IN OVER A DECADE ACROSS MUCH OF SOUTHWEST CALIFORNIA. IN THE MOUNTAIN AREAS...VERY STRONG WINDS GUSTING TO 80 MPH WILL COMBINE WITH THE HEAVY SNOW TO PRODUCE NEAR BLIZZARD CONDITIONS AND LOCAL WHITE OUT CONDITIONS...MAINLY ABOVE 5000 FEET. PERIODS OF MODERATE TO HEAVY SNOW ARE EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT...WITH A WINTER STORM WARNING IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. DRIVING CONDITIONS IN THE MOUNTAINS WILL BE VERY TREACHEROUS TODAY THROUGH THURSDAY...AND TRAVEL IS HIGHLY DISCOURAGED. VERY HIGH SURF WILL CONTINUE TO POUND SOUTHWEST AND WEST FACING BEACHES AND HARBORS THROUGH FRIDAY. THE HIGH SURF COMBINED WITH THE VERY STRONG SOUTHERLY WINDS TODAY WILL BRING AN INCREASED THREAT OF SIGNIFICANT COASTAL FLOODING OF LOW LYING AREAS AS WELL AS POTENTIAL DAMAGE TO LOCAL PIERS. COASTAL FLOOD WARNINGS AND HIGH SURF ADVISORIES ARE IN EFFECT FOR BEACHES FROM SAN LUIS OBISPO TO LOS ANGELES COUNTIES. RESIDENTS OF SOUTHWESTERN CALIFORNIA ARE URGED TO STAY TUNED FOR THE LATEST INFORMATION ON THIS VIGOROUS AND POWERFUL WINTER STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE...OR VISIT OUR WEBSITE AT WEATHER.GOV/LOSANGELES FOR THE LATEST UPDATES OF FORECASTS AND WARNINGS. HALL/GOMBERG/DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:00 PM PST | Gale Watch | LOX | 6 hr | |
| Jan 19, 8:00 PM PST | Small Craft Advisory | LOX | 17 hr | |
| Jan 19, 8:59 PM PST | High Wind Warning | LOX | Los Angeles, Santa Barbara | 23 hr |
| Jan 19, 10:12 PM PST | Coastal Flood Warning | LOX | Los Angeles | 68 hr |
| Jan 19, 10:41 PM PST | Winter Storm Warning | LOX | 71 hr | |
| Jan 19, 11:45 PM PST | Special Marine Warning | LOX | 47 min | |
| Jan 20, 2:18 AM PST | Small Craft Advisory | LOX | 31 hr | |
| Jan 20, 2:18 AM PST | Storm Warning | LOX | 11 hr | |
| Jan 20, 3:41 AM PST | Special Weather Statement | LOX | Los Angeles | 49 min |
| Jan 20, 5:34 AM PST | Special Marine Warning | LOX | 41 min | |
| Jan 20, 5:37 AM PST | Severe Thunderstorm Warning | LOX | San Luis Obispo, Santa Barbara | 83 min |
| Jan 20, 5:58 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 9 hr |
| Jan 20, 6:39 AM PST | Special Marine Warning | LOX | 36 min | |
| Jan 20, 9:34 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 9 hr |
| Jan 20, 10:17 AM PST | Special Marine Warning | LOX | 43 min | |
| Jan 20, 10:58 AM PST | Special Marine Warning | LOX | 47 min | |
| Jan 20, 11:51 AM PST | Special Marine Warning | LOX | 39 min | |
| Jan 20, 1:21 PM PST | Gale Warning | LOX | 99 min | |
| Jan 20, 2:19 PM PST | Special Marine Warning | LOX | 26 min | |
| Jan 20, 2:30 PM PST | Wind Advisory | LOX | Los Angeles | 6 hr |
| Jan 20, 2:45 PM PST | Special Weather Statement | LOX | Los Angeles | 30 min |
| Jan 20, 3:00 PM PST | Gale Watch | LOX | 6 hr | |
| Jan 20, 3:42 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.